Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 60, NWS Albuquerque, NM

December 27, 2008

NWS Albuquerque, NM issued this wind advisory at Dec 27, 2008, 4:52 AM MST. It took effect at Dec 27, 2008, 9:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 4:52 AM MST (11:52 UTC)
In effect from
Dec 27, 2008, 9:00 AM MST
Expired
Dec 27, 2008, 5:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 271152
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 AM MST SAT DEC 27 2008

NMZ010>012-018-020-021-271900-
/O.NEW.KABQ.WI.Y.0060.081227T1600Z-081228T0000Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-
CURRY COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...FORT SUMNER...PORTALES...CLOVIS
452 AM MST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

WEST AND NORTHWEST WINDS WILL STRENGTHEN DURING THE MID MORNING
HOURS AND REACH SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH
THROUGH MID AFTERNOON. SPEEDS WILL THEN GRADUALLY DECREASE THROUGH
SUNSET. HAZARDOUS CROSS WINDS WILL RESULT ON SOUTHWEST TO NORTHEAST
ORIENTED ROADS...SUCH AS U.S. HIGHWAY 54 FROM CORONA TO VAUGHN
AND SANTA ROSA.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40/44
2 follow-up statements
000 
WWUS75 KABQ 271851
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1151 AM MST SAT DEC 27 2008

NMZ010>012-018-020-021-280000-
/O.CON.KABQ.WI.Y.0060.000000T0000Z-081228T0000Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-
CURRY COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...FORT SUMNER...PORTALES...CLOVIS
1151 AM MST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST AND NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH ARE LIKELY ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST
NEW MEXICO THROUGH THE AFTERNOON HOURS. SPEEDS WILL THEN GRADUALLY
DECREASE THROUGH SUNSET. HAZARDOUS CROSS WINDS WILL RESULT ON
SOUTHWEST TO NORTHEAST ORIENTED ROADS...SUCH AS U.S. HIGHWAY 54
FROM CORONA TO VAUGHN AND SANTA ROSA.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

34
000 
WWUS75 KABQ 272340
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MST SAT DEC 27 2008

NMZ010>012-018-020-021-280045-
/O.EXP.KABQ.WI.Y.0060.000000T0000Z-081228T0000Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-
CURRY COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...FORT SUMNER...PORTALES...CLOVIS
440 PM MST SAT DEC 27 2008

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON.

NORTHWEST WINDS GUSTING TO 35 MPH WILL CONTINUE LOCALLY THROUGH
EARLY EVENING.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:00 AM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 27, 3:00 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST SAT DEC 27 2008

.DISCUSSION...
AFTER TWO WEEKS OF ACTIVE WEATHER WITH LOTS OF WIND AND SNOW...A MORE
TRANQUIL AND DRIER WEATHER PATTERN WILL RETURN.

THIRD STORM OF THE WEEK TO EXIT THE STATE LATER TODAY. LIGHT TO
MODERATE NW FLOW TO ENSUE THROUGH NEXT WEEK. A STORM PASSING TO THE
N LATE IN THE WEEK MAY BRING THE ONLY PRECIPITATION IN THE FORECAST
AFTER THIS AM.

A FEW SNOW SHOWERS WILL LINGER OVER THE ERN PLAINS THIS AM. WIND
SHIFT TO THE N AND NE OVER THE FAR NE PLAINS BEARS WATCHING FOR A
SMALL ACCUMULATION OF SNOW THIS AM ALONG AND BEHIND THIS BOUNDARY.
OTHERWISE AND DRY AND COLD DAY FOR N AND CNTRL NM. WINDS WILL BE
MUCH LESS THAN FRI...BUT STRONG ENOUGH OVER THE EC PLAINS FOR A
MINIMAL WIND ADVISORY.

ONE OF THE COLDEST NIGHTS OF THE SEASON SO FAR WILL OCCUR TON. SOME
HIGH CLOUDS MAY HOLD TEMPS UP A BIT ESPECIALLY OVER THE N. A DRY DAY
ON SUN WITH A COLD START BUT MODERATING TEMPS IN THE PM. CONTINUED
DRY AND MILDER ON MON. A WEAK BACK DOOR FRONT WILL SLIP INTO THE NE
TUE WITH SLIGHTLY COOLER TEMPS BUT NO PRECIPITATION. ELSEWHERE IT
WILL BE DRY AND CONTINUED MILD FOR LATE DEC. MOSTLY LIGHT WINDS ARE
EXPECTED SUN THROUGH TUE.

THE DRY WEATHER AND ABOVE NORMAL TEMPS WILL CONTINUE WED. A STRONGER
STORM WILL PASS TO OUR N LATER IN THE WEEK. WINDS WILL INCREASE
AGAIN THU AND FRI WITH A POTENTIALLY STRONG COLD FRONT DROPPING S
ACROSS NM ON FRI. THERE MAY BE ISOLATED SNOW SHOWERS OVER THE N FROM
WED NIGHT INTO FRI. CHJ

&&

.AVIATION...
A FEW SNOW SHOWERS COULD LINGER THIS MORNING IN THE NORTHERN
MOUNTAINS AND EASTERN PLAINS AS THE BASE OF THE UPPER LEVEL TROUGH
GRADUALLY EXITS EAST. PATCHY MVFR CEILINGS CAN ALSO BE EXPECTED
ALONG THE WEST SLOPES OF THE WEST CENTRAL AND NORTHWEST MOUNTAINS
WHERE RECENT SNOWS ACCUMULATED. HOWEVER...DRYING NORTHWEST WINDS
BEHIND LAST EVENINGS COLD FRONT SHOULD BREAK UP THE CEILINGS BY MID
MORNING. BRISK NORTHWEST FLOW ALOFT WILL TRANSLATE TO SURFACE GUSTS
FROM 45 TO 50 MPH FROM CLINES CORNERS TO SANTA ROSA...FORT
SUMNER...CLOVIS AND PORTALES FOR MUCH OF THE DAY. THESE WINDS MAY
BEGIN AS EARLY AS 13 OR 14Z...AND THEY SHOULD START TAPERING OFF
DURING THE LATE AFTERNOON. CANT RULE OUT STRONG GUSTY WINDS AT
SIERRA BLANCA AIRPORT EITHER...ALTHOUGH MOS GUIDANCE KEEPS WINDS
COMPARATIVELY WEAK THERE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 44

&&

.FIRE WEATHER...
LINGERING SNOW SHOWERS IN THE NORTH CENTRAL MOUNTAINS AND EASTERN
PLAINS WONT ADD UP TO MUCH THIS MORNING...AND THE WEATHER SHOULD DRY
OUT AREAWIDE THIS AFTERNOON AS THE BASE OF THE UPPER LEVEL TROUGH
FINALLY EXITS EAST.

FOR THE REMAINDER OF THE WEEKEND AND THE FIRST HALF OF THE WORK
WEEK...RAPID ZONAL FLOW WILL DEVELOP WITH SOME AFTERNOON BREEZES
ALONG THE TYPICALLY GUSTY EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN.

DURING THE LATTER HALF OF THE WORK WEEK...THE FLOW ALOFT WILL TILT
MORE NORTHWESTERLY AND ALLOW A FEW WEAK UPPER LEVEL TROUGHS TO CROSS
THE CENTRAL ROCKIES NORTH OF NM. TIMING IN RAPID FLOW SITUATIONS
LIKE THIS COMMONLY CHANGES WITH EACH MODEL RUN...BUT THERE SHOULD BE
PERIODS WHEN SOME RAIN AND LOWER ELEVATION SNOW SHOWERS CAN DEVELOP
IN THE VICINITY OF THE NORTHERN MOUNTAINS...NORTHERN PORTIONS OF THE
WEST CENTRAL MOUNTAINS AND NORTHWEST PLATEAU. IN ASSOCIATION WITH
THESE TROUGHS...THE POLAR JET STREAM WILL ALSO CROSS OUR AREA AND
PRODUCE STRONG WEST AND SOUTHWEST WINDS MAINLY ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN THURSDAY. THESE WINDS COULD GET GOING AGAIN
ALONG THE EAST SLOPES FRIDAY...BUT A BRISK BACK DOOR COLD FRONT MAY
SHIFT WIND DIRECTIONS OUT OF THE NORTH FARTHER EAST ON THE PLAINS
THAT DAY.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  24   4  31  13 /   5   0   0   0
GALLUP..........................  26  -1  40   7 /   5   0   0   0
GRANTS..........................  29   2  39   7 /   5   0   0   0
GLENWOOD........................  41  16  51  20 /   0   0   0   0
CHAMA...........................  22  -8  37   1 /  10   0   0   0
LOS ALAMOS......................  28  10  40  14 /   0   0   0   0
RED RIVER.......................  22 -10  36   0 /  10   0   0   0
TAOS............................  25  -7  37   4 /  10   0   0   0
SANTA FE........................  26   5  39  12 /   5   0   0   0
SANTA FE AIRPORT................  27   9  38  17 /   5   0   0   0
ESPANOLA........................  32   6  41  13 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  32  17  41  24 /   0   0   0   0
ALBUQUERQUE VALLEY..............  34  11  41  17 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  31  13  42  20 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  34  15  41  21 /   0   0   0   0
SOCORRO.........................  39  12  45  18 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  29  10  41  16 /   0   0   0   0
MORIARTY/ESTANCIA...............  29   7  42  15 /   0   0   0   0
CARRIZOZO.......................  38  10  46  18 /   5   0   0   0
RUIDOSO.........................  34  13  47  19 /   5   0   0   0
RATON...........................  30   3  47  13 /  10   0   0   0
LAS VEGAS.......................  28  10  45  19 /   5   0   0   0
ROY.............................  32  13  48  21 /  20   0   0   0
CLAYTON.........................  36  16  53  27 /  20   0   0   0
SANTA ROSA......................  39  17  54  23 /   5   0   0   0
TUCUMCARI.......................  41  16  55  25 /  20   0   0   0
FORT SUMNER.....................  42  14  53  23 /  10   0   0   0
CLOVIS..........................  44  18  55  25 /  10   0   0   0
PORTALES........................  45  17  55  25 /  10   0   0   0
ROSWELL.........................  48  19  57  26 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR
THE FOLLOWING ZONES...NMZ011-012-018-020-021.

&&

40/44
Hazardous weather outlook, Dec 26, 11:40 PM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1140 PM MST FRI DEC 26 2008

NMZ001>021-026-271300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1140 PM MST FRI DEC 26 2008

UPDATED TO REMOVE WIND AND WINTER WEATHER WARNINGS AND ADVISORIES.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNINGS AND ADVISORIES HAVE EXPIRED...BUT A FEW
FLURRIES AND AREAS OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED
MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. VERY LOCALIZED
ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO ARE STILL POSSIBLE LATE
TONIGHT MAINLY ACROSS THE HIGHER TERRAIN OF LINCOLN COUNTY WITH
LESSER AMOUNTS TO THE NORTH.

SURFACE WINDS WILL STILL REACH SPEEDS OF 15 TO 30 MPH WITH GUSTS
BETWEEN 30 AND 40 MPH FOR MUCH OF THE NIGHT FROM THE CENTRAL
MOUNTAIN CHAIN EASTWARD...THOUGH THE STRONGEST WINDS WILL LIKELY BE
OVER AND NEAR THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

In the hours before

Local storm report, Dec 26, 11:47 PM MST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1147 PM MST FRI DEC 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     SNOW             10 S TIJERAS            34.94N 106.38W
12/26/2008  M5.0 INCH        BERNALILLO         NM   PUBLIC

&&

DPORTER
Local storm report, Dec 27, 3:17 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 AM MST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
12/26/2008  M59.00 MPH       LINCOLN            NM   AWOS

0415 AM     NON-TSTM WND GST 2 SSW FORT STANTON      33.47N 105.54W
12/26/2008  M76.00 MPH       LINCOLN            NM   AWOS

0630 AM     SNOW             6 W LOS ALAMOS          35.89N 106.39W
12/26/2008  M1.0 INCH        SANDOVAL           NM   PUBLIC

            PAJARITO SKI AREA.

0646 AM     SNOW             EAGLE NEST              36.56N 105.26W
12/26/2008  M2.0 INCH        COLFAX             NM   CO-OP OBSERVER

0700 AM     SNOW             4 SW BLOOMFIELD         36.67N 108.03W
12/26/2008  M2.8 INCH        SAN JUAN           NM   PUBLIC

0700 AM     SNOW             9 NE AZTEC              36.92N 107.89W
12/26/2008  M3.3 INCH        SAN JUAN           NM   PUBLIC

0700 AM     SNOW             2 NW EL RITO            36.37N 106.22W
12/26/2008  M1.7 INCH        RIO ARRIBA         NM   PUBLIC

0700 AM     SNOW             10 N FARMINGTON         36.90N 108.19W
12/26/2008  M4.0 INCH        SAN JUAN           NM   PUBLIC

0717 AM     SNOW             2 SSE TAOS              36.36N 105.57W
12/26/2008  M2.8 INCH        TAOS               NM   PUBLIC

0732 AM     SNOW             3 SSE BLOOMFIELD        36.67N 107.96W
12/26/2008  M1.8 INCH        SAN JUAN           NM   CO-OP OBSERVER

1153 AM     HIGH SUST WINDS  1 SSE CLINES CORNERS    35.00N 105.66W
12/26/2008  M46.00 MPH       TORRANCE           NM   ASOS

1155 AM     HIGH SUST WINDS  2 ENE CLAYTON           36.46N 103.14W
12/26/2008  M40.00 MPH       UNION              NM   ASOS

1230 PM     NON-TSTM WND GST 1 SSE CLINES CORNERS    35.00N 105.66W
12/26/2008  M63.00 MPH       TORRANCE           NM   ASOS

1253 PM     HIGH SUST WINDS  7 ENE TUCUMCARI         35.21N 103.61W
12/26/2008  M43.00 MPH       QUAY               NM   ASOS

0253 PM     SNOW             5 ESE SANDIA PARK       35.14N 106.28W
12/26/2008  E3.0 INCH        BERNALILLO         NM   TRAINED SPOTTER

0330 PM     SNOW             CHAMA                   36.89N 106.58W
12/26/2008  M23.0 INCH       RIO ARRIBA         NM   CO-OP OBSERVER

0402 PM     SNOW             MAGDALENA               34.11N 107.23W
12/26/2008  E1.0 INCH        SOCORRO            NM   TRAINED SPOTTER

1009 PM     SNOW             1 S CAPITAN             33.53N 105.59W
12/26/2008  E1.0 INCH        LINCOLN            NM   CO-OP OBSERVER

1117 PM     SNOW             10 S TIJERAS            34.94N 106.38W
12/26/2008  M5.0 INCH        BERNALILLO         NM   PUBLIC

0312 AM     SNOW             7 ESE CHUPADERO         35.79N 105.80W
12/27/2008  M4.0 INCH        SANTA FE           NM   PUBLIC

            SANTA FE SKI AREA.

0313 AM     SNOW             8 SSW RED RIVER         36.59N 105.45W
12/27/2008  M11.0 INCH       TAOS               NM   PUBLIC

            TAOS SKI AREA.

0314 AM     SNOW             RED RIVER               36.71N 105.42W
12/27/2008  M23.0 INCH       TAOS               NM   PUBLIC

            RED RIVER SKI AREA.

&&

CJONES

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.